Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 71, NWS Miami, FL

June 28, 2025Glades County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 28, 2025, 6:22 PM EDT for Glades County, Hendry County, Florida. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2025, 6:22 PM EDT (22:22 UTC)
Expired
Jun 28, 2025, 7:00 PM EDT
In force
38 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Glades County, FL, Hendry County, FL

The radar

The Melbourne radar (KMLB), 150 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 6:40 PM EDTTSTM WND GST 424 Ene La Belle, FLWeatherflow site Frontier Cir.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2025-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2025-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1115 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

584 
WUUS52 KMFL 282222
SVRMFL
FLC043-051-282300-
/O.NEW.KMFL.SV.W.0071.250628T2222Z-250628T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
622 PM EDT Sat Jun 28 2025

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northwestern Hendry County in southern Florida...
  Southern Glades County in southern Florida...

* Until 700 PM EDT.

* At 622 PM EDT, severe thunderstorms were located along a line
  extending from near Venus to near Muse to near Olga, moving east at
  25 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to roofs, siding, and trees possible.

* Locations impacted include...
  Labelle, Moore Haven, Lakeport, Palmdale, Port La Belle, Felda,
  Ortona, Muse, Keri, and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2702 8099 2698 8106 2690 8109 2685 8108
      2682 8102 2652 8130 2651 8156 2685 8156
      2702 8134
TIME...MOT...LOC 2222Z 279DEG 22KT 2700 8137 2690 8147 2678 8168 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:44 PM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jun 28, 1:44 PM EDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Miami FL
144 PM EDT Sat Jun 28 2025

...New UPDATE...

.UPDATE...
Issued at 116 PM EDT Sat Jun 28 2025

No significant changes to the short term outlook with this
update. As of early this afternoon, still no signs of convective
initiation likely due to the drier saharan air layer overhead
between 800-600mb. Cumulus have been bubbling up across South
Florida, and eventually some of these should begin to build into
thunderstorms as we continue heating through the afternoon. Really
haven't been able to put much weight on the CAMs these past few
days, although they are hinting at a later convective initiation
sometime between 19Z and 21Z which seems fairly likely given
current trends. Showers and storms will likely develop over the
interior regions and push towards Southwest Florida and the Lake
Okeechobee region before being choked off by a lack of heating
around the sunset timeframe. The strongest storms could contain
strong wind gusts, heavy downpours and small hail.

For Sunday, no significant changes to the previous short term
discussion. High pressure remains in control at the surface
keeping prevailing east-southeast flow across the area, although
an upper level low (TUTT) will approach the area from the east
which could act to cool upper level temperatures a degree or two
(around -10C). With Saharan dust and prevailing east-southeast
flow expected to remain in place aloft, a similar pattern is
expected on Sunday with a later convective initiation and storm
activity remaining confined to the interior areas and around Lake
Okeechobee. Once again the strongest storms could contain strong
wind gusts, heavy downpours and small hail.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 125 AM EDT Sat Jun 28 2025

As the weakening mid level low meanders over the Southeastern
portion of the country, mid level ridging will sneak in across South
Florida from the east and south today. At the surface, high pressure
will remain centered in the western Atlantic with the ridge axis
extending westward over the region. With weak mid level ridging
overhead today, this will allow for a very light steering flow to
set up across the area. At the surface, a light southeasterly
synoptic wind flow will give way to the sea breezes as the day
progresses. At the same time, South Florida will remain entrenched
in a relatively thick Saharan Air Layer. This feature will help to
continue to advect in a drier air pocket especially between 850mb
and 600mb today. This pocket of drier air is clearly seen on the
latest 00z KMFL sounding and the overall PWAT values for today
especially across the eastern and southern areas will be lower than
what they have been over the past several days. With still enough
lower level moisture in place, convective development will be mainly
sea breeze driven and it will focus over the interior and west coast
this afternoon into the evening hours. Convective initiation may
once again take place a bit later then usual due to the Saharan Dust
in place. Once convection does develop, there will still be enough
cold air aloft, (500mb hovering around -9C), and instability in
place due to peak diurnal heating to support a couple of strong
thunderstorms this afternoon where boundary collisions take place
over Southwest Florida. The strongest storms could contain strong
wind gusts as well as small hail and heavy downpours.

On Sunday, the weather pattern will start to show signs of change
again as weak mid level ridging begins to push out of the region in
response to another TUTT (Tropical Upper Tropospheric Trough)
pushing towards South Florida from the Bahamas. At the surface, high
pressure will continue to remain parked over the western Atlantic as
the surface ridge axis extends westward over the region. This will
keep the light southeasterly synoptic wind flow in place to start
the day before the wind field becomes sea breeze driven later Sunday
morning into Sunday afternoon. With the Saharan Air Layer still
remaining firmly in place, convective development may be held down a
little bit to start across the eastern areas on Sunday, however, as
the TUTT gets closer to the region later in the day, this may help
to enhance convection somewhat especially across interior sections.
With light southeasterly synoptic wind flow in place and enough cold
air aloft combined with modest instability due to peak diurnal
heating, some of the storms may once again become strong in the
afternoon and evening mainly across Southwest Florida. Once again
the strongest storms could contain strong wind gusts, heavy
downpours and small hail.

High temperatures for today and Sunday will remain typical for this
time of year as they will rise into the upper 80s and lower 90s
across most areas. Heat index values of 100 to 105 will be possible
across most areas today due to a bit more in the way of sunshine
coming through, however, some areas across southwest Florida could

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 125 AM EDT Sat Jun 28 2025

The TUTT will gradually drift over the region on Monday and then
slowly try to push off to the northwest as it weakens on Tuesday. At
the surface, the ridge axis from high pressure centered in the
western Atlantic will remain parked over the region for Monday,
however, it will slowly start to drift southward on Tuesday. At the
same time the Saharan Air Layer (SAL) will remain intact on Monday,
but it will gradually start to thin out heading into Tuesday. This
will cause the mid level pocket of drier air to erode and deep layer
moisture advection will take place as the mid level steering flow
turns southwesterly on Tuesday. The latest guidance suite shows this
pretty well with PWAT values range between 1.6 and 1.9 inches on
Monday and then they rise to 1.9 to 2.1 inches on Tuesday with the
highest values remaining over Southwest Florida both days. With the
drier air pocket still in place across the mid levels on Monday and
a light southeasterly synoptic wind flow, the highest chances of
showers and thunderstorms will remain over the interior and west
coast on Monday afternoon. On Tuesday the wind flow at the surface
will slowly start to shift more to a south to southeasterly
direction in response to the ridge axis drifting south. With deeper
moisture pushing into the region, this may increase coverage of
showers and thunderstorms during this time frame. While the exact
details still remain uncertain, with this type of wind flow on
Tuesday, this may cause the highest focus of convection to shift
towards the Lake Okeechobee region and portions of the east coast
during this time frame. The potential for a few strong to marginally
severe storms will remain in place with weak mid level troughing
still nearby. High temperatures on Monday and Tuesday will generally
rise into the upper 80s and lower 90s.

During the middle to the end of the week, the remnants of the TUTT
look to gradually get absorbed by larger scale mid level troughing
that will be pushing across the Eastern Seaboard during this time
frame. The uncertainty rises in this portion of the forecast as the
latest global and ensemble guidance suite remains in disagreement
with the evolution of this trough as it tries to amplify Thursday
into Friday. The ECMWF solutions are showing a deeper, more
amplified trough pushing through the region on Thursday and Friday,
while the GFS solutions are showing weaker troughing over the region
with the main trough axis remaining to the north. At the surface,
the ridge axis from the area of high pressure in the Atlantic gets
shunted further to the south as a frontal boundary pushes into the
Gulf Coast states as well as Northern and possibly Central Florida.
This will keep a general south to southwesterly wind flow in place
across South Florida from later on Wednesday through Friday allowing
for plenty of deep layer moisture advection to take place during
this time frame. As said before, while the details remain uncertain,
this could help to enhance shower and thunderstorm activity over the
region during this time frame depending on how deep that mid level
trough amplifies and how far south the frontal boundary actually
makes it. This will continue to be monitored as the week progresses.
Right now, the latest forecast takes a blend of the forecast models
and keeps it close to climatology until the confidence level in the
forecast starts to increase. High temperatures for Wednesday through
Friday will remain near climatological normals as they rise into the
upper 80s and lower 90s.

&&

.AVIATION...
(18Z TAFS)
Issued at 1255 PM EDT Sat Jun 28 2025

SHRA/TSRA will develop across inland areas later this afternoon
and increase in coverage. A gulf breeze at KAPF will develop
between by 19z which will veer winds onshore. Sub-MVFR cigs/vis
are possible if SHRA/TSRA directly impacts KAPF. L/V winds will
prevail once again after sunset.

&&

.MARINE...
Issued at 125 AM EDT Sat Jun 28 2025

A gentle southeasterly wind flow will remain in place across most of
the local waters through the weekend and into the early portion of
next week. Seas across the Atlantic and Gulf waters will remain at 2
feet or less through the weekend and into early next week. Scattered
showers and thunderstorms will be possible across the local waters
each day. Any thunderstorm can produce brief periods of rough seas
along with gusty and erratic winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  89  78  89 /  20  40  20  50
West Kendall     75  89  73  89 /  20  40  20  50
Opa-Locka        79  91  78  91 /  20  40  20  50
Homestead        78  89  77  88 /  20  40  20  40
Fort Lauderdale  78  88  78  88 /  30  40  20  50
N Ft Lauderdale  78  88  77  89 /  30  50  20  50
Pembroke Pines   80  92  79  92 /  30  40  20  50
West Palm Beach  76  89  76  89 /  30  50  30  50
Boca Raton       77  89  76  90 /  30  50  20  50
Naples           74  90  74  90 /  40  60  40  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...CWC
LONG TERM....CWC
AVIATION...Rizzuto

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 5:48 PM EDTSevere Thunderstorm WarningMFLGlades42 min
Jun 28, 6:25 PM EDTSpecial Marine WarningMFL50 min
Jun 28, 6:29 PM EDTSevere Thunderstorm WarningMFLGlades31 min
Jun 28, 6:54 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry36 min
Jun 28, 6:56 PM EDTSevere Thunderstorm WarningMFLGlades, Hendry35 min
Jun 28, 7:02 PM EDTSpecial Marine WarningMFL43 min
Jun 28, 7:37 PM EDTSpecial Marine WarningMFL38 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.